MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT4
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implant procedure, after insertion of lens, the lens appeared to be cracked on optic.Lens was removed and replaced with back up lens during initial procedure.The procedure was completed.Additional information has been received and updated.The symptoms were resolved.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Information was provided that a qualified cartridge was used.The company handpiece indicated is not qualified for use with company lenses.A non-qualified viscoelastic was indicated.The root cause for the reported lens damage may be related to failure to follow the ifu (instructions for use).Information was provide that a line and dot of viscoelastic was placed inside cartridge prior to loading and after loading.The viscoelastic indicated was not a qualified viscoelastic.The handpiece used was not the company handpiece, which is the qualified handpiece for company lenses.The ifu instructs to completely fill the cartridge with ovd (ophthalmic viscosurgical device) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16442178
Report Number1119421-2023-00357
Device Sequence Number5860499
Product Code MJP
UDI-Device Identifier00380652457927
UDI-Public00380652457927
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Model NumberCCWTT4
Device Catalogue NumberCCWTT4.205
Device Lot Number15386773
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC.; LOADING FORCEPS.; MONARCH III CARTRIDGE D.; MONARCH III INJECTOR.; NUVISC.
Patient SexUnknown